MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 28X47MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 28X47MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number UH1-47-28
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.Device not returned to the manufacturer.
 
Event or Problem Description
Uhr head contaminated with blue and black stuff.During surgery, 2-3 min delay to get a new one from shelf.
 
Event or Problem Description
Uhr head contaminated with blue and black stuff.During surgery 2-3 min delay to get a new one from shelf.
 
Additional Manufacturer Narrative
Correction: implant date.An event regarding foreign matter involving a uhr head was reported.The event was confirmed.Method & results: device evaluation and results: the device was returned along with the outer blister tray and implant sticker.The device looked intact but foreign debris are found around the rim of the bearing insert.An ftir analysis was performed on the debris found on the device.The debris was scraped off with a layer of the polyethylene attached to it and analyzed using the atr."the results gave an approximately 85% match for foam or tyvek packaging.Due to the very limited amount of foreign debris available for testing and the nature of the spectrum, it cannot be conclusively stated that the debris was from a foam or tyvek material, but it remains a possibility." see attached report.Medical records received and evaluation: no medical records or x-rays were made available for evaluation.Device history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.Complaint history review: there has been no other event for the lot referenced.Conclusions: the reported event for the foreign matter was confirmed based on the returned device.An ftir analysis was performed on the debris found on the device.The debris was scraped off with a layer of the polyethylene attached to it and analyzed using the atr."the results gave an approximately 85% match for foam or tyvek packaging.Due to the very limited amount of foreign debris available for testing and the nature of the spectrum, it cannot be conclusively stated that the debris was from a foam or tyvek material, but it remains a possibility."based on the results of the analysis, a root cause could not be determined to complete the assessment.It was also indicated in the follow up requests of information that the sales rep was not present during this event to confirm the alleged complaint.No further investigation is needed at this time.

Brand Name
UHR BIPOLAR 28X47MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8649359
Report Number0002249697-2019-02112
Device Sequence Number254860
Product Code JDI
UDI-Device Identifier07613327016970
UDI-Public07613327016970
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue NumberUH1-47-28
Device Lot NumberL15WEW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2019
Initial Date Received by Manufacturer 04/30/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date05/29/2019
Supplement Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient Weight76